It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-31-2012, 01:50 PM   #1
Newbie
(female)
 
Join Date: Dec 2012
Location: Malden
Posts: 1
kakat92 HB User
Question Chronic Numbness After Cortisone Injections

My boyfriend's mother suffered from a herniated disc last year, and after several months of being in excruciating pain, she received three cortisone injections which seemed to have provided her with a great deal of relief. She received the injections last May and has since reported that her toes were numb. While the doctor explained to her that such an effect was normal, I find it difficult to believe that it would be normal for her to experience for (almost) a year.

The sensation is beginning to stretch to her calf, and the nail on her large toe has suddenly began growing thinner.

I'm curious if anyone else has had these issues after receiving cortisone injections or if anyone has advice on what the next steps should be.

 
Old 12-31-2012, 04:05 PM   #2
Senior Veteran
(female)
 
Join Date: Nov 2010
Location: USA
Posts: 6,367
teteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB User
Re: Chronic Numbness After Cortisone Injections

Welcome to the board.

Are the toes of both feet numb?

The cortisone injections may help with pain but generally do not cause the herniated disc to heal, unless the bulge was quite small to begin with.

I think it is more likely that her toes are becoming progressively more numb due to the continued compression of the nerve. It would be very unusual for the injection to cause numbness. The only situation I can think of that would cause numbness would be if the nerve were badly damaged by the injection itself. Most injections are guided by fluorscopy so the doctor is seeing in real time exactly where he is placing the needle...so that type of damage is rare.

Also if this numbness was caused by the procedure, she would feel numbness almost immediately, at the time of the injection.

Is your boyfriend's mom being treated by a spine surgeon or is it her PCP/family doctor that is treating the disc and ordered the injections? Has she had a MRI?

 
Sponsors Lightbulb
   
Closed Thread

Tags
back pain, cortisone injection, herniated disk, numbness



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ibuprofen
Lyrica
Morphine
Neurontin
Oxycontin
  Percocet
Soma Tylenol
Valium
Vicodin




TOP THANKED CONTRIBUTORS



teteri66 (1107), gmak (127), SweetPeainSF (78), maltluver (71), twohands (64), pebblebeach3 (63), cheryl1213 (51), Moldova (46), ibake&pray (41), workinmom572 (40)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:41 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!